Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 12, 2023, 2:16 PM EST for Bartow County, Paulding County, Polk County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2023, 2:16 PM EST (19:16 UTC)
- Expired
- Jan 12, 2023, 2:45 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 2:26 PM EST | HAIL 1 | 2 E Euharlee, GA | QUARTER SIZE HAIL REPORTED NEAR INTERSECTION OF MISSION RIDGE DR SW AND EUHARLEE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 11:03 AM EST | Tornado Watch | SPC | 6 hr |
| Jan 12, 1:06 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
419
WUUS52 KFFC 121916
SVRFFC
GAC015-223-233-121945-
/O.NEW.KFFC.SV.W.0026.230112T1916Z-230112T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
216 PM EST Thu Jan 12 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Paulding County in northwestern Georgia...
Eastern Polk County in northwestern Georgia...
Southern Bartow County in northwestern Georgia...
* Until 245 PM EST.
* At 216 PM EST, a severe thunderstorm was located over Aragon, or 11
miles east of Cedartown, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cartersville, Rockmart, Euharlee, Emerson, Aragon, White, Kingston,
Braswell, Taylorsville, Cassville, Red Top Mountain State Park, Van
Wert, George Washington Carver St Pk and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM EST for northwestern
Georgia. A Tornado Watch also remains in effect until 700 PM EST for
north central and northwestern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3408 8512 3410 8512 3410 8505 3416 8504
3430 8485 3428 8466 3410 8466 3408 8472
3408 8473 3407 8474 3394 8507 3408 8514
TIME...MOT...LOC 1916Z 236DEG 48KT 3406 8505
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
543
WWUS52 KFFC 121928
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
228 PM EST Thu Jan 12 2023
GAC233-121938-
/O.CAN.KFFC.SV.W.0026.000000T0000Z-230112T1945Z/
Polk GA-
228 PM EST Thu Jan 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM EST for northwestern
Georgia. A Tornado Watch also remains in effect until 700 PM EST for
north central and northwestern Georgia.
LAT...LON 3416 8504 3430 8485 3428 8466 3410 8466
3408 8472 3408 8473 3407 8474 3398 8496
3398 8497 3408 8492 3408 8505 3410 8505
TIME...MOT...LOC 1928Z 236DEG 48KT 3415 8488
$$
GAC015-223-121945-
/O.CON.KFFC.SV.W.0026.000000T0000Z-230112T1945Z/
Paulding GA-Bartow GA-
228 PM EST Thu Jan 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHEASTERN PAULDING AND SOUTHERN BARTOW COUNTIES...
At 228 PM EST, a severe thunderstorm was located over Euharlee, or
near Cartersville, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cartersville, Euharlee, Emerson, White, Kingston, Braswell,
Taylorsville, Cassville, George Washington Carver St Pk, Burnt
Hickory Ridge, Stilesboro and Red Top Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM EST for northwestern
Georgia. A Tornado Watch also remains in effect until 700 PM EST for
north central and northwestern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3416 8504 3430 8485 3428 8466 3410 8466
3408 8472 3408 8473 3407 8474 3398 8496
3398 8497 3408 8492 3408 8505 3410 8505
TIME...MOT...LOC 1928Z 236DEG 48KT 3415 8488
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 1:16 PM EST, 1 hour earlier.
Area forecast discussion, Jan 12, 1:16 PM EST, 1 hour before
Area Forecast Discussion National Weather Service Peachtree City GA 116 PM EST Thu Jan 12 2023 ...New Update for Tornado watch effect for North, West Central, and portions of east central GA until 7 pm... && .SHORT TERM... (Today through Friday) Issued at 419 AM EST Thu Jan 12 2023 Thursday Afternoon/Evening: Enhanced Risk for Severe Thunderstorms A quasi-linear convective system is forecast to enter the far northwestern Georgia around noon Thursday, and will swiftly push through the forecast area, exiting to the southeast just before midnight. This QLCS is expected to form along or just ahead of a strong cold front, supported by a deep shortwave trough digging through the southeast and a deepening surface low-pressure system pushing from the Midwest into the eastern Great Lakes region through the day. Ahead of the line of storms, dewpoints will rise into the low 60s, which will boost SBCAPE values between 500-1250 J/kg through most of the areas with decent lapse rates. A 50 kt jet streak will also be in place at the 850 hPa level, with steady speed shear through the low- and mid-levels and clockwise curvature in forecast hodographs which will set 0-1 km SRH values between 150-300 m2/s2. Additionally, a layer of dry air in the mid-levels will make for effective downdrafts within the line of storms, which should be very efficient at transferring severe wind gusts down to the surface. The combination of severe weather parameters will also support Significant Tornado Parameter values over 2 ahead of the line with CAM ensembles like the HREF showing the line will have embedded supercells/circulations evident by a dense Updraft Helicity field. The result will be a QLCS with a significant damaging wind gust threat within the strongest storms and where bowing line segments occur. Additionally, with strong parallel flow ahead of the storms, vorticity along the frontal zone will be enhanced, making it easier for brief, spin-up tornadoes to form within and propagate northeastward through the line of storms. Models have also indicated some discrete storms may form ahead of the line and become supercellular with a wind/tornado threat, but confidence is lower for this storms mode. Ultimately this setup, which is extremely potent for this time of year, has resulted in an Enhanced Risk (a 3 on a scale of 0-5) for Severe Thunderstorms, with the primary threat being damaging wind gusts up to 60 mph, and several brief tornadoes being the secondary threat. Please be advised of any Watches, Warnings, or Severe Weather Statements issued for your area today. Thursday Afternoon/Evening: Wind Advisory With a jet streak of 50+ kts roughly 1 km above the surface, convective mixing this afternoon could make it very easy for wind gust of 30-40 mph to be transported down to the ground AHEAD of the line of potentially severe thunderstorms. Due to this threat a Wind Advisory has been issued for Thursday between 11 AM and 11 PM. These elevated wind gusts have the potential to down trees and powerlines well ahead of the line of storms. Friday Morning/Afternoon: Wintry Mix possible across North Georgia As if the severe weather threat wasn't enough, cold air will begin pushing into the forecast area tonight as the upper-level trough axis swings through the forecast area on Friday, with significant height falls at the 500 hPa level causing SFC-500 hPa thicknesses to plummet. With very cold air in the low-levels and some residual moisture trapped within the mid-level low pressure system, we have some potential for light, wrap-around precip with surface temperatures in the 30s. This could produce scattered sprinkles and flurries across portions of North Georgia on Friday. Unlike the last round of wintry weather, road and ground temperatures should be well above freezing ahead of the event which should limit impacts. The exception could be in the higher elevations where some light snow accumulations are forecast. A quarter to a half inch may be possible above 2500 feet in elevation, along the highest mountain tops and ridgeline, with a trace to a dusting elsewhere in the far northeast. However, models are still coming together on a better consensus, and more should be known following the line of storms and the evolution of the upper-level pattern. Thiem && .LONG TERM... (Friday night through Wednesday) Issued at 419 AM EST Thu Jan 12 2023 Starting off Friday, the trough will slowly move into the Atlantic and ridging from the mid levels to the sfc will take over. With the sfc low pressure just to our east, the isobars will have a tight pressure gradient mainly over NE GA. This along with the remnants of the strong 850mb jet still in place, will give us elevated wind gusts (25-30 kt) over NE GA into Saturday morning. Upper level ridging and sfc high pressure is expected to stay in place through early next week which equates to near zero PoPs until Monday night. Tuesday is when we should see upper level troughing and a sfc front start to approach NW GA and then move through into mid week. The models then indicate a dry period until late next week when another troughing/sfc front makes its way across our region. Overall PoPs will be in the 50-60% range following along with the front from NW to SE on Tuesday, then are reduced to the 20% range to account for the leftover moisture between fronts that models are hinting at. Temps through the period are expected to be in the mid to upper 20s for Friday night into Saturday night then gradually increasing into the 60s to 70s for highs and 40s to 50s for lows through the rest of next week. Hernandez && .AVIATION... (18Z TAFS) Issued at 1234 PM EST Thu Jan 12 2023 Mostly MVFR cigs at all sites this aftn. SSW winds are starting to pick up with gusts nearing 25kts. Over the next few hours could see gusts as high as 27-33kts ahead of the main line of storms pushing through NW GA. No major changes to the timing of TSRA, still looks to impact ATL btwn 21-00z. Could see pockets of VFR behind the line as winds quickly shift to the WNW/NW. Though MVFR cigs are expect to fill back in overnight through at least 12-14z Friday. Winds will remain gusts through this later period as well with NW winds 10-13kts with gusts nearing 20-22kts. //ATL Confidence...Avi Update... Medium to high confidence on all elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 40 48 30 49 / 100 0 0 0 Atlanta 38 44 29 45 / 60 10 0 0 Blairsville 32 38 24 41 / 60 20 10 0 Cartersville 36 43 28 45 / 50 10 0 0 Columbus 41 48 31 50 / 70 0 0 0 Gainesville 39 44 30 46 / 60 10 0 0 Macon 43 52 31 51 / 100 0 0 0 Rome 38 44 29 47 / 50 10 0 0 Peachtree City 38 45 29 47 / 60 0 0 0 Vidalia 46 56 34 51 / 100 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM EST this evening for GAZ001>009- 011>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113. && SHORT TERM...07 LONG TERM....Hernandez AVIATION...07
Hazardous weather outlook, Jan 12, 10:24 AM EST, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1024 AM EST Thu Jan 12 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1024 AM EST Thu Jan 12 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A severe line of storms is expected to move across Georgia this afternoon into this evening. The main threats will be damaging wind gusts up to 60 mph, several isolated tornadoes, and frequent lightning. A wind advisory has also been issued from 11 am to 11 pm to account for strong wind gusts from 30-40 mph ahead of the line which could also bring down trees and powerlines, before storms begin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Light snow showers are expected in extreme north Georgia which could lead to light accumulations of a quarter to a half inch in higher elevations and a dusting in the lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for Thursday afternoon and Thursday evening across north and central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 12, 1:20 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
120 PM EST Thu Jan 12 2023
GAZ005>007-121845-
Gilmer GA-Murray GA-Fannin GA-
120 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of northwestern Gilmer,
northeastern Murray and northwestern Fannin Counties through 145 PM
EST...
At 119 PM EST, a strong thunderstorm was over Conasauga Lake, or 9
miles northeast of Chatsworth, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Chatsworth, Blue Ridge, Eton, Crandall, Conasauga Lake, Mineral
Bluff, Jones Mill, Cherry Log, Higdon, Colwell, Cohutta Wilderness
and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia.
&&
LAT...LON 3499 8418 3476 8440 3477 8484 3499 8465
TIME...MOT...LOC 1819Z 236DEG 49KT 3485 8463
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 1:27 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
127 PM EST Thu Jan 12 2023
GAZ005-007-012-013-019-020-121900-
Gilmer GA-Gordon GA-Bartow GA-Pickens GA-Murray GA-Floyd GA-
127 PM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of southwestern Gilmer,
southern Murray, Floyd, Gordon, northwestern Pickens and western
Bartow Counties through 200 PM EST...
At 127 PM EST, a line of strong thunderstorms was along a line
extending from Ramhurst to near Cave Spring, and moving east at 40
mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Calhoun, Chatsworth, Ellijay, Adairsville, Euharlee, Cave
Spring, Kingston, East Ellijay, Resaca, Plainville, Taylorsville,
Shannon, Cassville, Fairmount, Ranger, Pinson, Redbud, Folsom and
Oakman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia. A Tornado Watch also remains in effect
until 700 PM EST for northwestern Georgia.
&&
LAT...LON 3477 8478 3476 8438 3408 8497 3408 8505
3410 8505 3410 8512 3408 8512 3408 8515
3410 8516 3410 8526 3408 8526 3409 8542
3411 8543
TIME...MOT...LOC 1827Z 259DEG 34KT 3469 8471 3409 8527
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 1:47 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
147 PM EST Thu Jan 12 2023
GAZ006>009-121915-
Gilmer GA-Union GA-Towns GA-Fannin GA-
147 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of northwestern Towns,
north central Gilmer, northwestern Union and northeastern Fannin
Counties through 215 PM EST...
At 147 PM EST, a strong thunderstorm was over Mineral Bluff, or near
Blue Ridge, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blue Ridge, Young Harris, Morganton, Hemp, Mineral Bluff, Gumlog,
Nottely Dam, Hurst, Ivy Log, Loving, Epworth and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 500 PM EST for north central
Georgia. A Tornado Watch also remains in effect until 700 PM EST for
northeastern Georgia.
&&
LAT...LON 3477 8436 3496 8444 3499 8439 3499 8370
TIME...MOT...LOC 1847Z 236DEG 49KT 3492 8427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 1:51 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EST Thu Jan 12 2023
GAZ069-071-079>081-121930-
Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-
151 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of southwestern Monroe,
southeastern Upson, Crawford, east central Talbot and northern Taylor
Counties through 230 PM EST...
At 150 PM EST, a strong thunderstorm was near Carsonville, or 7 miles
north of Butler, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Butler, Roberta, Culloden, Jack Brown Estates, Russellville, Brent,
Musella, Knoxville, Logtown, Salem, Prattsburg, Sandy Point, Horns,
Carsonville, Wesley Church and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for central and
west central Georgia.
&&
LAT...LON 3270 8440 3293 8410 3293 8406 3295 8405
3295 8404 3298 8404 3301 8400 3285 8388
3285 8389 3282 8389 3280 8386 3274 8383
3272 8379 3270 8377 3254 8429
TIME...MOT...LOC 1850Z 240DEG 31KT 3267 8427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Jan 12, 2:03 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 1 W MCCAYSVILLE-COPPERH 34.99N 84.39W
01/12/2023 FANNIN GA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG MOBILE ROAD.
&&Special weather statement, Jan 12, 2:07 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
207 PM EST Thu Jan 12 2023
GAZ080-091>093-121945-
Macon GA-Schley GA-Taylor GA-Marion GA-
207 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of northwestern Macon,
east central Marion, northwestern Schley and southern Taylor Counties
through 245 PM EST...
At 207 PM EST, a strong thunderstorm was near Tazewell, or 8 miles
northeast of Buena Vista, moving northeast at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Butler, Reynolds, Ideal, Murrays Crossroads, Tazewell, Doyle, Rupert,
Charing, Garden Valley, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for west central
Georgia.
&&
LAT...LON 3227 8445 3241 8454 3264 8414 3238 8400
TIME...MOT...LOC 1907Z 234DEG 33KT 3238 8439
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:39 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 19 hr |
| Jan 12, 11:06 AM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 39 min |
| Jan 12, 11:44 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 31 min |
| Jan 12, 12:06 PM EST | Special Weather Statement | FFC | Murray, Whitfield | 24 min |
| Jan 12, 12:17 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 28 min |
| Jan 12, 12:27 PM EST | Special Weather Statement | FFC | Chattooga | 33 min |
| Jan 12, 12:43 PM EST | Special Weather Statement | FFC | Murray, Whitfield | 32 min |
| Jan 12, 1:01 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 29 min |
| Jan 12, 1:20 PM EST | Special Weather Statement | FFC | Fannin, Murray | 25 min |
| Jan 12, 1:27 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Gilmer, Gordon | 33 min |
| Jan 12, 1:43 PM EST | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Paulding, Polk | 32 min |
| Jan 12, 1:47 PM EST | Special Weather Statement | FFC | Fannin | 28 min |
| Jan 12, 1:51 PM EST | Special Weather Statement | FFC | Crawford, Taylor | 39 min |
| Jan 12, 2:07 PM EST | Special Weather Statement | FFC | Taylor | 38 min |
| Jan 12, 2:07 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Upson | 38 min |
| Jan 12, 2:20 PM EST | Tornado Warning | FFC | Bibb, Crawford, Monroe | 25 min |
| Jan 12, 2:36 PM EST | Special Weather Statement | FFC | Haralson | 24 min |
| Jan 12, 2:44 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Jasper, Jones, Monroe, Putnam | 34 min |
| Jan 12, 2:44 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson, Heard | 46 min |
| Jan 12, 2:52 PM EST | Tornado Warning | FFC | Baldwin, Jones | 23 min |
| Jan 12, 2:58 PM EST | Special Weather Statement | FFC | Cherokee, Cobb, Forsyth, Paulding | 32 min |
| Jan 12, 3:12 PM EST | Special Weather Statement | FFC | White | 18 min |
| Jan 12, 3:13 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington | 47 min |
| Jan 12, 3:13 PM EST | Tornado Warning | FFC | Heard, Troup | 47 min |
| Jan 12, 3:19 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 41 min |
| Jan 12, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton, Heard, Troup | 39 min |
| Jan 12, 3:31 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Douglas, Forsyth and 2 more | 44 min |
| Jan 12, 3:36 PM EST | Tornado Warning | FFC | Meriwether, Troup | 39 min |
| Jan 12, 3:46 PM EST | Tornado Warning | FFC | DeKalb, Fulton | 6 min |
| Jan 12, 3:49 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Henry and 3 more | 41 min |
| Jan 12, 3:56 PM EST | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 34 min |
| Jan 12, 3:56 PM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Forsyth, Gwinnett, Hall, Jackson | 49 min |
| Jan 12, 4:00 PM EST | Tornado Warning | FFC | Meriwether, Pike, Spalding | 45 min |
| Jan 12, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Harris, Lamar, Meriwether, Pike, Talbot, Taylor and 1 more | 41 min |
| Jan 12, 4:07 PM EST | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Clayton, DeKalb, Gwinnett, Henry and 4 more | 38 min |
| Jan 12, 4:13 PM EST | Tornado Warning | FFC | Clayton, Henry, Newton, Rockdale | 19 min |
| Jan 12, 4:15 PM EST | Tornado Warning | FFC | Hancock, Warren | 33 min |
| Jan 12, 4:16 PM EST | Tornado Warning | FFC | Hancock, Warren | 29 min |
| Jan 12, 4:22 PM EST | Severe Thunderstorm Warning | FFC | Butts, Clayton, DeKalb, Fayette, Henry, Jasper and 5 more | 38 min |
| Jan 12, 4:28 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Lamar, Monroe | 36 min |
| Jan 12, 4:32 PM EST | Tornado Warning | FFC | Butts, Henry, Newton, Spalding | 32 min |
| Jan 12, 4:39 PM EST | Special Weather Statement | FFC | Jackson, Madison | 36 min |
| Jan 12, 4:41 PM EST | Special Weather Statement | FFC | Monroe, Upson | 34 min |
| Jan 12, 4:44 PM EST | Special Weather Statement | FFC | Harris, Talbot | 31 min |
| Jan 12, 4:46 PM EST | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Morgan, Newton, Oconee, Walton | 29 min |
| Jan 12, 4:49 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Monroe, Morgan, Putnam | 26 min |
| Jan 12, 4:55 PM EST | Tornado Warning | FFC | Butts, Jasper, Morgan, Newton, Putnam | 20 min |
| Jan 12, 4:56 PM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 31 min |
| Jan 12, 5:04 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 41 min |
| Jan 12, 5:14 PM EST | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe, Taliaferro | 46 min |
| Jan 12, 5:19 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jones, Putnam, Taliaferro | 41 min |
| Jan 12, 5:26 PM EST | Special Weather Statement | FFC | Taylor | 34 min |
| Jan 12, 5:39 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Macon, Marion, Schley, Taylor | 36 min |
| Jan 12, 5:45 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Taliaferro, Warren, Wilkes | 45 min |
| Jan 12, 5:48 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 42 min |
| Jan 12, 6:02 PM EST | Special Weather Statement | FFC | Bibb, Crawford, Peach | 28 min |
| Jan 12, 6:15 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs, Wilkinson | 45 min |
| Jan 12, 6:21 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 24 min |
| Jan 12, 6:27 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 33 min |
| Jan 12, 6:41 PM EST | Tornado Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 19 min |
| Jan 12, 6:47 PM EST | Special Weather Statement | FFC | Washington, Wilkinson | 28 min |
| Jan 12, 6:48 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Pulaski, Wilcox | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.